I’ve been using the Vanilla Huel v3.0 as a replacement for my lunch, over the past 2-3 weeks. Just one 100g scoop mixed with water and occasionally some fruit added or a flavour enhancer. And only as a replacement during the week, not on the weekends. So I’ve not been going mad with it.
Initially I had no issues with introducing this into my diet but since the weekend I have had severe stomach cramps, noxious gas and diarrhea, repeatedly and throughout the day.
I did not have any Huel shakes on Saturday through to Tuesday but the experience was the same after every meal. Yesterday (Wednesday) I felt normal for the first time in days, had my Huel shake at lunchtime, no problem. But after having my dinner last night I was again dealing with a seriously upset stomach & spent about 5 hours in and out of the loo, too worried about going to bed for fear of what might happen whilst asleep.
Surely this can’t be right? I normally have a cast iron stomach, not much upsets it and (apart from this week) I have normal, regular daily movements. I can’t continue using Huel if it is going to cause so much discomfort and prevent me from eating any other foods without it going straight through my system.
Is this likely to be caused by the artificial sweetener that’s added to the powder or is there something else going on? Should I switch to using the unflavoured powder?